MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number KCXS-5.0-35-100-RB-0/0-HC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a transjugular intrahepatic portosystemic shunt (tips) recanalization procedure, approximately six inches of a triforce peripheral crossing set's catheter separated.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.Resistance was not encountered during insertion or removal of the device.Another device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the catheter was separated.The sheath was also damaged at the hub and near the tip.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a transjugular intrahepatic portosystemic shunt (tips) recanalization procedure, approximately six inches of a triforce peripheral crossing set's catheter separated.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.Resistance was not encountered during insertion or removal of the device.Another device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the catheter was separated.The sheath was also damaged at the hub and near the tip.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also performed.The complaint device was returned to cook for investigation.The catheter shaft was separated at 16 cm from the distal tip, and the proximal part of the shaft to the hub measured 84.6 cm.Damage was noted at the distal tip, the second marker band from the tip, and on the shaft 2.7 cm from the tip.The flexor had damage near the hub and at 0.08 cm from the distal tip.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the final lot.The catheter subassembly lot records 2 relevant nonconformances on 3 total devices with shaft damage.However, all nonconforming products were scrapped, and the lot is inspected 100%.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned complaint device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although two relevant non-conformances were noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to the design or manufacturing, caused this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18512665
Report Number1820334-2024-00073
Device Sequence Number3666568
Product Code KRA
UDI-Device Identifier00827002564169
UDI-Public(01)00827002564169(17)260920(10)15435580
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Catalogue NumberKCXS-5.0-35-100-RB-0/0-HC
Device Lot Number15435580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale